MAUDE Adverse Event Report: CORDIS CORPORATION PGW .018 SV SHORT 300CM ST; WIRE, GUIDE, CATHETER

CORDIS CORPORATION PGW .018 SV SHORT 300CM ST; WIRE, GUIDE, CATHETER
Model Number 503558X
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the physician placed a sv short 0.018" x 300cm peripheral steerable guidewire in the left pulmonary artery (pa) but when it was attempted to be removed through the sheath in the groin, it was not coming out.The difficulty was in removing the wire from the pa.The physician was able to remove it but the wire had unraveled.All of the wire was removed and removal confirmed with fluoroscopy.The wire was removed and the procedure continued as normal.No patient injury reported.The device was stored and prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.Other procedural details were requested but are unknown, unavailable, or not applicable.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
The product history review is expected but has not been completed.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
This device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available due to need for additional testing.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the physician placed a sv short 0.018" x 300cm peripheral steerable guidewire in the left pulmonary artery (pa) but when it was attempted to be removed through the sheath in the groin, it was not coming out.The difficulty was in removing the wire from the pa.The physician was able to remove it but the wire had unraveled.All of the wire was removed and removal confirmed with fluoroscopy.The wire was removed and the procedure continued as normal.No patient injury reported.The device was stored and prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.Other procedural details were requested but are unknown, unavailable, or not applicable.The device will be returned for evaluation.Addendum: product analysis showed the separated area of the coil wire presented evidence of diameter reduction and plastic deformation on the damaged area of the unit.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 35263121 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: complaint conclusion: as reported, the physician placed an sv 0.018" x 300cm peripheral steerable guidewire in the left pulmonary artery (pa) and encountered difficulty while attempting to remove it through the sheath in the groin.The difficulty was in removing the wire from the pa.The physician was able to remove it, but the wire unraveled.The wire was removed in its entirety and confirmed with fluoroscopy.The procedure continued as normal once the wire was removed.No patient injury was reported.The device was stored and prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.A non-sterile ¿pgw.018 sv short 300cm st¿ guidewire was received for analysis the radiopaque distal coil wire was noted to be unraveled.No other damages or anomalies were observed on the returned unit during visual inspection.Functional analysis for withdrawal difficulty-from vessel could not performed due to the nature of the complaint.The distal tip section was analyzed using a vision system to magnify the damaged area.The distal tip of the coil wire is separated from the core wire.However, the proximal end of the coil wire remains attached to the core wire.The unraveling of the coil wire resulted in the exposure of the guidewire core wire.Sem results presented evidence of diameter reduction and plastic deformation on the damaged area of the unit.Only the core wire was separated, the coiled wire did not present such damage.A product history record (phr) review of lot 35263121 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿guidewire ~ withdrawal difficulty-from vessel¿ was not confirmed due to the nature of the complaint.The failure cannot be properly evaluated or reproduced in a laboratory environment.The failure reported by the customer as ¿guidewire ~ unraveled/stretched - in patient¿ was confirmed as the distal coil wire was noted to be unraveled.The failure ¿guidewire ~ fractured¿ was confirmed.The distal tip of the coil wire is separated from the core wire.Exact cause of these damages noticed on the guidewire could not be conclusively determined during the analysis.The plastic deformations, resulting in a diameter reduction are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the material of the guidewire was induced to a tensile force that exceeded the wire material yield strength prior to the separation.Vessel characteristics or manipulating the guidewire against resistance may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends, or kinks.Never advance, withdraw or auger the guidewire against resistance without first determining the cause of resistance under fluoroscopy.Torquing the guidewire against resistance may cause damage and/or fracture which may result in separation of the distal tip.Do not use a guidewire that shows signs of damage.Tip fractures have been reported in procedures involving total occlusions, highly tortuous vasculature, and small side branches.Do not pull the distal tip to remove guidewire from dispenser as it may damage the tip.Gently introduce and advance the guidewire to prevent damaging the distal tip.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
PGW .018 SV SHORT 300CM ST
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key13583314
Report Number1016427-2022-05391
Device Sequence Number5681251
Product Code DQX
UDI-Device Identifier10705032056069
UDI-Public10705032056069
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number503558X
Device Catalogue Number503558X
Device Lot Number35263121
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer03/08/2022
04/07/2022
05/06/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date04/05/2022
05/03/2022
05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK SHEATH
Patient SexUnknown